Sticky Blood-Hughes Syndrome Support
8,097 members8,338 posts

Hi folks I'm still waiting for my appointment with Rheumy in July but

recently went to Dr's again and she put me on low dose Amitriptyline. I have to say I feel a lot better especially regarding the pains all over, but I'm afraid when I get to the Rheumy with less symptoms now, they will just fob me off with the tablets thinking they will keep me going. Has anyone else found the Amitriptyline helped them?

I went to the DR's also about a rash on my face I have had for years but now it is getting much worse. She called it Sybaritic Dermatitis. She did say it may be an Autoimmune prob. and to mention it at the Hospital App. I wonder if it is Candida as it's itchy and sore round my nose and mouth. Anyone else had this?

Thanks for any replies.

9 Replies
oldestnewest

Hello Everdean

Yes, I found a low dose of Amitriptyline stopped my migraines.

Warfarin stopped them for 7 years and then they came back again but since being on Amitriptyline, over three years now, I have not a migraine.

Best wishes.

Dave

Reply

Thank you for that Dave.

So glad you are free of migraines now. I used to get them but like you I no longer have them.

Regards Susan

Reply

Hi Susan

The second part of your question rings a bell with me as I get this too. Are you sure if it's sybaritic dermatitis or seborrhoeic dermatitis? Either way, it could be a distinction without a difference but I think it's unlikely to be Candida albicans as this usually occurs in warm, moist folds of skin and mucous membranes, often in rather private areas.

These might be helpful:

"The exact cause of seborrhoeic dermatitis is not known. It is thought that a type of fungal germ called Malassezia furfur (previously called Pityrosporum ovale) may be involved. However, it is not just a simple skin infection and it is not contagious (you cannot catch this condition from others). The germ lives in the sebum (oil) of human skin in most adults. In most people it does no harm. But some people may react to this yeast germ in some way which causes the skin inflammation. Also, emotional stress is thought to aggravate the condition. Note: a lack of cleanliness does not cause seborrhoeic dermatitis."

Source:

patient.co.uk/health/seborr...

"The areas of the body that tend to be affected are those where there are the most skin glands which make sebum. Therefore, the condition mainly affects the more greasy areas of the skin such as the scalp, the forehead and the face around the eyebrow area and on either side of the nose.

Other areas which are sometimes affected are the chest, the armpits, under the breasts, the groins and inside and behind the ears."

Source:

patient.co.uk/health/seborr...

Next time you see your GP or specialist, consider asking about anti-fungals and/or a mild steroid cream. About 20% of GP patients present with skin conditions so they're usually pretty good at it.

I use a mild steroid cream occasionally but if you're anything like me, it's more of a nuisance than a worry.

Good luck and all the best treatment to you!

John

Reply

Hi there, Please insist firmly that your GP refers you to a dermatologist as then they can accurately work out what it is, I had something similar, and it was an allergy to a facial wash. I also in the past had candida, which responded very well to my daily probiotics. However a decent qualified dermatologist will be the best route to take they usually have far more detail than a GP, Best of luck with this. Mary F x

Reply

Thank you John.

That was really useful information. I will read it again to "digest" it better.

Regards Susan

Reply

Hi Susan,

Does sound like a job for a dermatologist as Mary suggests, I hope your rheumy can help with this.

Gentle hugs love Sheena xxxx :-) :-) :-)

Reply

Thank you so much Sheena.

It's really nice to know others care.

Susan xx

Reply

Hi Sue,

Did the rash start after you started Amitryptaline? If so you may have reaction to it.

Lots x

Reply

Hi Sue.

No I've had the rash for years but it's suddenly got worse and spread.

XXXX will speak soon.

Reply

You may also like...